Hail, Hardeman
- When
- April 22, 10:50 AM CST
- Where
- Hardeman County, 6 mi E of Quanah
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.317, -99.633
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 22, 9:40 AM CST, 1 hour 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1040 AM CDT SUN APR 22 2001 WILL NOT MAKE ANY SWEEPING CHANGES TO ZONES IN THE MORNING UPDATE. BASICALLY WIND ADVISORY EVERYWHERE WILL HOLD UP WELL AND MENTION OF SEVERE IS WARRANTED. MAY ADJUST SOME WIND DIRECTIONS AND ALSO A FEW TEMPS IN THE WEST WHICH COULD SEE A STRONGER TEMP RECOVERY WEST OF DRYLINE THIS AFTERNOON BUT ALL ELSE LOOKS OKAY FOR NOW. MAIN CONCENTRATION OF EFFORT IS THE MODE OF SEVERE FOR TODAY. IT IS TEMPTING TO ASSUME A SQUALL LINE WILL FILL IN FROM KS-TX ALONG DRYLINE BY MIDDAY AND PROGRESS EAST...BUT DO NOT FEEL THIS WILL BE THE CASE. CURRENT POSITION OF DRYLINE PUTS IT IN THE TEXAS PANHANDLE EAST OF AMA-LBB AND ALMOST ON CDS. MODELS SHOW THE DRYLINE TO MOVE INTO WESTERN 1/3 OF OKLAHOMA BY EARLY AFTERNOON... THEN SLOW DOWN AND STALL AS SFC LOW MOVES NORTHEAST. COLD FRONT PUSHING SOUTHEAST OVERNIGHT WILL CATCH THE DYLINE AND GIVE THE SYSTEM A KICK EAST BY MORNING. EARLIER LINE OF STORMS ACROSS THE OKLAHOMA AND NORTHERN TEXAS PANHANDLES HAS WEAKENED AND LIFTED NORTH INTO KANSAS AND APPEARS TO HAVE REMAINED GENERALLY ON THE NORTH SIDE OF THE UPPER JET AXIS. IN ADDITION... THESE STORMS ARE HEADING INTO AN AREA OF THICKER CLOUDS WHICH MAY MEAN SOME DYNAMICALLY FORCED STORMS WILL BUBBLE UP IN WESTERN OKLAHOMA NORTH OF I-40...BUT A SOLID SEVERE LINE MAY BE HARD TO COME BY THERE. PERHAPS A LINE WITH PERIODS OF DAMAGING WIND AND HAIL ALONG IT. OF GREATER CONCERN TO US IS THE AREA OF SW-SC OKLAHOMA AND NORTH TEXAS THIS AFTERNOON. VISIBLE SATELLITE SHOWS LINE OF DEVELOPING CU/TCU FROM CDS TO SOUTH OF MAF WHICH MAY BE MORE IN RIGHT REAR QUAD OF SPEED MAX WHICH IS PROGGED TO LIFT NORTH ACROSS WESTERN OKLAHOMA DURING THE DAY. THIS WOULD PUT A FAVORABLE RIGHT REAR QUAD IN POSITION OVER OUR N TEXAS AND SOUTHWEST-SOUTH CENTRAL COUNTIES THIS AFTERNOON. FOR THE MOMENT...RAPID DISSIPATION OF LOW CLOUDS ACROSS THE AREA WEST OF DALLAS AND AROUND ABI SUGGEST SOME TYPE OF TEMPORARY SUBSIDENCE IS OCCURRING. HOWEVER... THIS WILL ALLOW FOR STRONGER HEATING BY AFTERNOON. CURRENT WARM MID LEVEL TEMPS OF +12 AT 700 WILL ALSO TRY TO SUPPRESS THIS CONVECTION INITIALLY WHICH MAY STRUGGLE FOR AWHILE. BUT... MESO-ETA SHOWS STRONG COOLING ALOFT OVER NORTH TEXAS DURING THE DAY... AND WITH APPROACHING LIFT IN RR QUAD OF A FAIRLY LINEAR /IE STRAIGHT/ UPPER JET BY AFTERNOON... AND BETTER WIND PROFILES ACROSS AREAS SOUTH OF OKC... ALL THIS SUGGESTS A BETTER SEVERE THREAT FROM CENTRAL OKLAHOMA TO SW-SC OKLAHOMA INTO NORTH TEXAS THIS AFTERNOON... AND A BETTER TORNADO THREAT THERE AS WELL. ATTM... BEST THINKING IS THAT THE AREA ALONG AND SOUTHEAST OF I-44 SOUTH OF THE OKC METRO AREA TOWARD THE SPS AREA WOULD BE THE MOST UNDER THE GUN FOR THIS AFTERNOON... WITH THE THREAT THEN WORING INTO SC OKLAHOMA BY EVENING. CURRENT VALUES OF 0-3KM AND 0-1KM HELICITY ARE QUITE STRONG AS A BACKGROUND ENVIRONMENT... SO BOUNDARIES MAY BE LESS IMPORTANT FOR TORNADO FORMATION TODAY. MESO-ETA SHOWS PROGGED CAPE VALUES TO 3000 JOULES AS WELL. SEEMS THIS AREA STANDS THE BEST CHANCE AT A LINE OF SEVERE STORMS ALONG DRYLINE... AND ANY STORMS WHICH GET GOING AHEAD OF THE LINE WOULD HAVE TO BE WATCHED CLOSELY FOR TORNADIC POTENTIAL. FCSTID = 33/DLF .OUN... OK...WIND ADVISORY TODAY ZNS 4>48..50>52 TX...WIND ADVISORY TODAY ZNS 83>90
OKZ004>048-050>052-TXZ083>090-221430- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 636 AM CDT SUN APR 22 2001 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER A SMALL PART OF NORTHERN OKLAHOMA...AND A SLIGHT RISK OF SEVERE STORMS OVER THE REMAINDER OF WESTERN AND CENTRAL OKLAHOMA... AND WESTERN NORTH TEXAS. THE MODERATE RISK AREA IS NORTH OF A LINE FROM CHEROKEE TO PONCA CITY. THE MAIN THREAT WILL BE DAMAGING WIND. A STRONG STORM SYSTEM WILL CONTINUE ITS EASTWARD MOVEMENT OUT OF THE SOUTHERN ROCKIES...AND INTO THE SOUTHERN PLAINS...TODAY. AS THIS STORM APPROACHES THE SOUTHERN HIGH PLAINS...A DRY LINE WILL BEGIN TO SWEEP EAST ACROSS THE PANHANDLE REGION...AND INTO WESTERN PARTS OF OKLAHOMA AND NORTH TEXAS BY NOON. THE APPROACH OF THE UPPER-LEVEL SYSTEM WILL CAUSE THE EXISTING CAPPING INVERSION TO WEAKEN AND ALLOW STORMS TO DEVELOP...ESPECIALLY NEAR THE DRY LINE. VERY STRONG WINDS AT ALL LEVELS ARE EXPECTED...WHICH WILL CONTRIBUTE TO THE SEVERE WEATHER POTENTIAL. ALTHOUGH THE WIND PROFILES WILL BE SOMEWHAT FAVORABLE FOR TORNADOES AND LARGE HAIL...THEY WILL BE PARTICULARLY FAVORABLE FOR DAMAGING THUNDERSTORM WINDS. STORMS ARE EXPECTED TO FORM INTO A SQUALL LINE...WHICH WILL TRAVEL TOWARD THE EAST...AND REACH CENTRAL OKLAHOMA THIS AFTERNOON. SOME STRONG TO SEVERE STORMS MAY LAST INTO TONIGHT IN SOUTH-CENTRAL AND SOUTHEAST OKLAHOMA. IN ADDITION TO THE THREAT OF SEVERE WEATHER...STRONG WINDS IN ADVANCE OF THE APPROACHING STORM SYSTEM WILL ALSO BE A PROBLEM. SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO AVERAGE 25 TO 35 MPH ACROSS WESTERN AND CENTRAL OKLAHOMA...AND WESTERN NORTH TEXAS TODAY. GUSTS ARE LIKELY TO EXCEED 45 MPH AT TIMES. THIS MAY CAUSE SOME BLOWING DUST IN WESTERN OKLAHOMA AND WESTERN NORTH TEXAS THIS AFTERNOON AND EVENING. STORM SPOTTERS IN WESTERN OKLAHOMA AND WESTERN NORTH TEXAS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION LATyE THIS MORNING AND THIS AFTERNOON. SPOTTERS IN CENTRAL OKLAHOMA SHOULD BE PREPARED FOR ACTIVATION THIS AFTERNOON AND EVENING. CMS
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK...CORRECTED...
1134 AM CDT SUN APR 22 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1113 AM 6 S MADGE OK .88 INCH HAIL
04/22/01 HARMON PUBLIC REPORT
1113 AM 6 S MADGE OK WIND DAMAGE
04/22/01 HARMON u 3 IN. TREE LIMB DOWN
PUBLIC REPORTThe national radar mosaic for the moment the first event began.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2001Every state in 2001This day in weather historyWarnings in Texas, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5236043, 5236044.